Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 14, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 23, 2019, 7:50 PM CDT for Creek County, Okfuskee County, Oklahoma. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2019, 7:50 PM CDT (00:50 UTC)
- Expired
- Mar 23, 2019, 8:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Creek County, OK, Okfuskee County, OK
The radar
The Tulsa radar (KINX), 89 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 23, 3:44 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 630 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1289 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 247 m²/s²
- 0-3 km storm-relative helicity
- 317 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 8.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 6:13 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Mar 23, 6:13 PM CDT, 1 hour 37 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 613 PM CDT Sat Mar 23 2019 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Scattered showers will impact the western Arkansas TAF sites into the evening before shifting east of the region. Additional isolated showers/thunderstorms may move into parts of eastern OK after 01-02Z, and possibly into western Arkansas after 04-05Z. Expect mainly MVFR cigs with some IFR conditions possible near heavier storms. A cold front will move through later Sunday morning and into the afternoon, with cigs improving later in the day. && .PREV DISCUSSION... /Issued 414 PM CDT Sat Mar 23 2019/ DISCUSSION... A low pressure system was positioned across Northern Kansas/Southern Nebraska this afternoon with a frontal boundary stretching from the surface low southward through Central Kansas and Central Oklahoma and into Central/Southwestern Texas. East of the boundary...showers and thunderstorms were ongoing across much of Eastern Oklahoma and Northwest Arkansas...moving east and northeast. Latest meso-analysis indicates elevated instability dropping off the further east these storms get and thus...thunder potential looks to become more isolated as the this activity moves into Northwest Arkansas. Some small hail and brief locally heavy rainfall could be possible with the ongoing activity. To the west...along and near the surface boundary in Central Oklahoma...cloud cover has begun to scatter out with temperatures warming into the upper 60s/low 70s and dewpoints in the mid/upper 50s. Within this corridor a surface based instability axis had developed. This axis is forecast to be the focus for additional thunderstorm development late this afternoon and push into parts of Eastern Oklahoma into the evening hours. There appears to be a window of opportunity for these additional storms to become strong to severe with large hail and also a locally damaging wind threat possible. Thus...a severe thunderstorm watch has been issued through 10 pm for most counties along and west of Highway 75 in Northeast Oklahoma. The question will be how far east these storms get with the rain cooled air in place over the CWA. Showers and thunderstorms look to spread across Eastern Oklahoma and Northwest Arkansas this evening...though look to weaken the further eastward they get away from the surface boundary and into the rain cooled air overnight. The greater potential looks to be mainly south of Interstate 44 and north of a McAlester to Fort Smith line through this evening. Additional scattered rain showers and more of an isolated thunderstorm potential will remain possible across the CWA overnight as the frontal boundary begins to shift eastward in response to the upper low continuing to lift across the Central Plains. The cold front is progged to push into Northeast Okalhoma Sunday morning and across the CWA through the day...exiting Southeast Oklahoma by late evening. Rain chances along with isolated thunderstorm potential will continue Sunday morning. By Sunday afternoon/evening...an increase in thunderstorm chances become possible across Southeast Oklahoma and Western Arkansas ahead of the front as surface instability looks to strengthen again. A few strong to severe storms will again be possible over these locations into the evening hours and look to weaken overnight as the boundary exits the region. In the wake of the departing cold front...a ridge of high pressure is forecast to set up over the Plains with a return of southerly winds Wednesday. These winds look to increase Thursday with a return of high temps in the upper 60s/lower 70s ahead of the next low pressure system looking to move into the Plains. Shower and thunderstorm chances become possible again late in the week into the start of next weekend as this system moves through the region. && .PRELIMINARY POINT TEMPS/POPS... TUL 54 72 45 62 / 70 40 10 0 FSM 54 72 48 63 / 70 50 50 10 MLC 57 74 47 65 / 60 50 30 0 BVO 50 68 44 59 / 40 20 10 10 FYV 52 68 44 56 / 70 50 30 10 BYV 53 66 46 54 / 70 50 30 10 MKO 54 72 45 61 / 70 40 10 0 MIO 54 68 45 57 / 60 40 10 10 F10 54 72 45 63 / 70 40 10 0 HHW 58 74 50 68 / 50 50 60 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....18
Hazardous weather outlook, Mar 23, 4:33 PM CDT, 3 hours 17 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Tulsa OK 433 PM CDT Sat Mar 23 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-241045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 433 PM CDT Sat Mar 23 2019 ...ISOLATED SEVERE STORMS POSSIBLE LATE THIS AFTERNOON AND EVENING ACROSS PORTIONS OF NORTHEAST OKLAHOMA... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Generally along and west of highway 75 in eastern Oklahoma. ONSET...After 7 PM. HEAVY RAIN. RISK...Limited. AREA...Eastern Oklahoma. ONSET...Ongoing. DISCUSSION... There is an elevated risk of severe thunderstorms during the evening hours, from roughly 7 PM thru 11 PM, across portions of eastern Oklahoma. Very large hail to 2 inches in diameter and damaging wind gusts to 70 mph will be the main threats. The area at greatest risk is south of highway 412 and west of highway 75 in east central and northeast Oklahoma. Isolated to widely scattered thunderstorms are developing over central Oklahoma. Favorable wind shear and instability suggests that one or two of these storms may gain rotating updrafts as they move generally east toward our region. More stable air at the surface east of highway 75 suggests that these storms will weaken as they continue east. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY...Thunderstorm Potential. MONDAY and TUESDAY...No Hazards. WEDNESDAY...Very High Fire Weather Potential...High Wind Potential. THURSDAY...Thunderstorm and High Fire Weather Potential...High Wind Potential. FRIDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Thunderstorm chances will continue on Sunday as a cold front moves through the region during the day. The strongest storms are most likely from northwest Arkansas through southeast Oklahoma and points further east during the afternoon hours. After a quiet period of weather early next week, the weather pattern become more unsettled for late next week. Strong southerly winds are likely for several days which will raise fire weather concerns. Also, increasing moisture and an approaching storm system will increase thunderstorm chances toward the end of the week. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Mar 23, 2:07 PM CDT, 5 hours 43 minutes before
Special Weather Statement
National Weather Service Tulsa OK
207 PM CDT SAT MAR 23 2019
OKZ060-064-066-067-231930-
Tulsa OK-Okmulgee OK-Creek OK-Wagoner OK-
207 PM CDT SAT MAR 23 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CREEK...NORTHWESTERN
WAGONER...NORTHWESTERN OKMULGEE AND SOUTHEASTERN TULSA COUNTIES UNTIL
230 PM CDT...
At 206 PM CDT, a strong thunderstorm was located 4 miles north of
Beggs, moving northeast at 45 mph.
Dime size hail will be possible with this storm.
Locations in or near the path include...
Tulsa... Broken Arrow...
Bixby... Jenks...
Glenpool... Coweta...
Catoosa... Kiefer...
Beggs... Mounds...
Stonebluff... Oneta...
Liberty... Hectorville...
Leonard...
LAT...LON 3616 9577 3616 9575 3596 9556 3569 9608
3583 9621
TIME...MOT...LOC 1906Z 232DEG 39KT 3581 9608Special weather statement, Mar 23, 6:51 PM CDT, 59 minutes before
Special Weather Statement National Weather Service Tulsa OK 651 PM CDT SAT MAR 23 2019 OKZ064-065-240030- Okfuskee OK-Creek OK- 651 PM CDT SAT MAR 23 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CREEK AND NORTHWESTERN OKFUSKEE COUNTIES UNTIL 730 PM CDT... At 651 PM CDT, a strong thunderstorm was located 6 miles east of Sparks, moving east at 35 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Okfuskee... Boley... Paden... Slick... Castle... Welty... Mason... A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for northeastern and east central Oklahoma. LAT...LON 3573 9662 3579 9619 3546 9619 3547 9662 TIME...MOT...LOC 2351Z 266DEG 29KT 3560 9670
Special weather statement, Mar 23, 7:31 PM CDT, 19 minutes before
Special Weather Statement National Weather Service Tulsa OK 731 PM CDT SAT MAR 23 2019 OKZ064>066-240115- Okmulgee OK-Okfuskee OK-Creek OK- 731 PM CDT SAT MAR 23 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CREEK...NORTHWESTERN OKMULGEE AND NORTH CENTRAL OKFUSKEE COUNTIES UNTIL 815 PM CDT... At 731 PM CDT, a strong thunderstorm was located 4 miles southeast of Depew, moving east at 30 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Bristow... Kiefer... Beggs... Mounds... Depew... Slick... Welty... This includes Interstate 44 between mile markers 181 and 198. A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for northeastern and east central Oklahoma. LAT...LON 3581 9657 3601 9603 3565 9603 3561 9650 TIME...MOT...LOC 0031Z 248DEG 27KT 3576 9646
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 7:31 PM CDT | Special Weather Statement | TSA | Creek | 44 min |
| Mar 23, 7:55 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee, Tulsa | 50 min |
| Mar 23, 8:00 PM CDT | Special Weather Statement | TSA | Tulsa | 45 min |
| Mar 23, 8:27 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee, Okmulgee | 48 min |
| Mar 23, 8:36 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa, Wagoner | 39 min |
| Mar 23, 9:13 PM CDT | Special Weather Statement | TSA | Okmulgee | 47 min |
| Mar 23, 9:14 PM CDT | Special Weather Statement | TSA | Wagoner | 46 min |
| Mar 23, 9:35 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Okmulgee, Wagoner | 40 min |
| Mar 23, 9:55 PM CDT | Special Weather Statement | TSA | Creek | 50 min |
| Mar 23, 11:53 PM CDT | Special Weather Statement | TSA | Okfuskee | 52 min |
| Mar 23, 11:54 PM CDT | Special Weather Statement | TSA | Tulsa | 36 min |
| Mar 24, 12:19 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Okfuskee, Okmulgee | 41 min |
| Mar 24, 12:57 AM CDT | Special Weather Statement | TSA | McIntosh | 33 min |
| Mar 24, 3:53 PM CDT | Special Weather Statement | TSA | Adair | 37 min |
| Mar 24, 4:40 PM CDT | Special Weather Statement | TSA | Haskell | 35 min |
| Mar 24, 5:10 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Sequoyah | 50 min |
| Mar 24, 5:14 PM CDT | Special Weather Statement | TSA | Haskell | 31 min |
| Mar 24, 5:30 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore | 30 min |
| Mar 24, 5:38 PM CDT | Special Weather Statement | TSA | Sequoyah | 37 min |
| Mar 24, 5:47 PM CDT | Special Weather Statement | TSA | Latimer | 28 min |
| Mar 24, 5:53 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore | 52 min |
| Mar 24, 6:02 PM CDT | Special Weather Statement | TSA | Pushmataha | 28 min |
| Mar 24, 6:04 PM CDT | Special Weather Statement | TSA | Pushmataha | 26 min |
| Mar 24, 6:13 PM CDT | Special Weather Statement | TSA | Latimer | 32 min |
| Mar 24, 6:16 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 44 min |
| Mar 24, 6:26 PM CDT | Special Weather Statement | TSA | Pushmataha | 34 min |
| Mar 24, 6:28 PM CDT | Special Weather Statement | TSA | Pushmataha | 32 min |
| Mar 24, 6:36 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore | 39 min |
| Mar 24, 6:39 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 51 min |
| Mar 24, 6:42 PM CDT | Special Weather Statement | TSA | Choctaw | 33 min |
| Mar 24, 6:44 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 46 min |
| Mar 24, 6:51 PM CDT | Special Weather Statement | TSA | LeFlore | 24 min |
| Mar 24, 6:59 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 46 min |
| Mar 24, 4:52 PM CDT | Special Weather Statement | TSA | Washington | 23 min |
| Mar 24, 5:24 PM CDT | Special Weather Statement | TSA | Washington | 36 min |
| Mar 24, 5:40 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 39 min |
| Mar 24, 5:50 PM CDT | Special Weather Statement | TSA | Madison | 25 min |
| Mar 24, 6:00 PM CDT | Severe Thunderstorm Warning | TSA | Madison | 45 min |
| Mar 24, 6:12 PM CDT | Special Weather Statement | TSA | Madison | 33 min |
| Mar 24, 6:27 PM CDT | Severe Thunderstorm Warning | TSA | Crawford | 27 min |
| Mar 24, 6:35 PM CDT | Severe Thunderstorm Warning | TSA | Madison | 40 min |
| Mar 24, 6:41 PM CDT | Severe Thunderstorm Warning | TSA | Madison, Washington | 34 min |
| Mar 24, 6:45 PM CDT | Special Weather Statement | TSA | Franklin | 30 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.